Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 25, NWS Austin/San Antonio, TX

August 16, 2012Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2012, 9:41 AM CDT for Val Verde County, Texas. It took effect at Aug 17, 2012, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 16, 2012, 9:41 AM CDT (14:41 UTC)
In effect from
Aug 17, 2012, 1:00 AM CDT
Expired
Aug 16, 2012, 8:27 PM CDT
In force
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Del Rio (DLRT2).

Action stage
4.2 ft
Minor stage
4.5 ft
Moderate stage
4.7 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WGUS44 KEWX 161441
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 AM CDT THU AUG 16 2012

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  RIO GRANDE 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-170841-
/O.NEW.KEWX.FL.W.0025.120817T0600Z-120821T0000Z/
/DLRT2.1.DR.120817T0600Z.120817T0600Z.120820T1200Z.NO/
941 AM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR THE RIO GRANDE AT DEL RIO.
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM THURSDAY THE STAGE WAS 1.6 FEET (0.5 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CONTINUE TO FLUCTUATE BETWEEN 1.5 FEET
  (0.5 METERS) AND 4.0 FEET (1.2 METERS) FOR THE NEXT SEVERAL DAYS DUE TO
  RELEASES FROM AMISTAD DAM.
* IMPACT...AT 4.0 FEET...(1.2 METERS)...THE FLOW IS OVERBANKS INTO LOWEST AREAS 
  OF THE FLOOD PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE LOWEST SECTIONS
  OF THE VEGA VERDE SUBDIVISION.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            4    4    1.6   THU 09 AM   3.3   4.0   4.0   4.0   3.9


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            1    1    0.5   THU 09 AM   1.0   1.2   1.2   1.2   1.2

$$
1 follow-up statement
704 
WGUS84 KEWX 170127
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT THU AUG 16 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE AT DEL RIO AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-170157-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-120821T0000Z/
/DLRT2.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 PM CDT THU AUG 16 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT DEL RIO.
* AT  8:15 PM THURSDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO RISE TO JUST BELOW FLOOD STAGE EACH DAY DUE TO   POWER GENERATION RELEASES FROM LAKE AMISTAD. 
* IMPACT...AT 4.0 FEET...(1.2 METERS)...THE FLOW IS OVERBANKS INTO LOWEST AREAS 
  OF THE FLOOD PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE LOWEST SECTIONS
  OF THE VEGA VERDE SUBDIVISION.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED            FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            4    4    4.0   THU 08 PM   1.5   1.5   1.5   1.5   1.5


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  DEL RIO            1    1    1.2   THU 08 PM   0.5   0.5   0.5   0.5   0.5



$$
CVP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:00 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 16, 6:00 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT THU AUG 16 2012

.AVIATION...
AREAS OF STRATUS WITH MVFR CIGS ALONG AND EAST OF A KCOT TO KECU
TO KJCT LINE WILL MIX OUT TO VFR FEW-SCT HIGH BASED CUMULUS AND
CIRRUS MID MORNING AROUND 15Z OR 16Z. STRATUS WITH MVFR CIGS WILL
REDEVELOP OVERNIGHT TONIGHT BETWEEN 07Z AND 11Z. STRATUS WILL MIX
OUT TO VFR SKIES WITH FEW-SCT HIGH BASED CUMULUS MID MORNING
FRIDAY 17/15Z TO 17Z. S TO SE WINDS 5 TO 15 KTS WILL PREVAIL WITH
GUSTS UP TO 25 KTS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 338 AM CDT THU AUG 16 2012/

DISCUSSION...
THIS MORNING PATCHY STRATUS WAS FORMING ALONG AND EAST OF THE I-35
CORRIDOR INDICATIVE OF THE INCREASE IN SHALLOW GULF MOISTURE. THIS
LOW LEVEL MOISTURE WILL MIX OUT WITH ANOTHER HOT AFTERNOON
EXPECTED. AFTERNOON HIGHS TODAY WILL BE A DEGREE OR TWO LESS THAN
WHAT OCCURRED ON WEDNESDAY AS THE GULF LOW LEVEL FLOW BECOMES RE-
ESTABLISHED.

MORNING LOW CLOUDS WILL BE A LITTLE MORE WIDESPREAD FRIDAY MORNING
AS RETURN FLOW GULF MOISTURE STRENGTHENS ACROSS SOUTH CENTRAL
TEXAS. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ON THE SEA-BREEZE BOUNDARY AS IT WORKS INLAND TOWARDS THE I-35
CORRIDOR. HIGHS ON FRIDAY WILL BE JUST A TAD COOLER THAN WHAT IS
FCST FOR TODAY.

THERE IS LOW CONFIDENCE IN THE FORECAST FOR THE WEEKEND INTO EARLY
NEXT WEEK IN REGARDS TO RAINFALL ACROSS SOUTH CENTRAL TEXAS. ATTM
THERE IS POOR CONSENSUS AMONG THE MODEL SOLUTIONS IN THE SOUTHWARD
EXTENT OF A WEAK FRONTAL BOUNDARY ALONG WITH THE AMOUNT OF TROPICAL
MOISTURE EXPECTED WITH THE TROPICAL WAVE MOVING ACROSS THE YUCATAN
PENINSULA INTO THE BAY OF CAMPECHE. THUS WILL GO WITH A BLEND OF
MODELS AND CURRENT FCST.

THE UPPER LEVEL RIDGE WILL AMPLIFY OVER THE WESTERN U.S. AS AN
UPPER LEVEL TROF DIGS SOUTHWARD ACROSS THE UPPER MID-WEST. THIS
SYNOPTIC SCALE PATTERN WILL PUSH A WEAK FRONTAL BOUNDARY SOUTH
INTO OUR CWA OVER THE WEEKEND. THE GFS BRINGS THE SFC BOUNDARY INTO
THE HILL COUNTRY SUNDAY NIGHT WHILE THE ECMWF AND CMC FCST SATURDAY
NIGHT AND THEREIN LIES THE DILEMMA. LOW LEVEL CONVERGENCE ALONG
THE BOUNDARY WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL BE
DEPENDENT ON WHETHER OR NOT MOISTURE FROM THE TROPICAL WAVE WILL
BE IN PLACE.

AFTERNOON HIGH TEMPERATURES OVER THE WEEKEND INTO EARLY NEXT WEEK
WILL EASE BACK DOWN TO NEAR NORMAL LEVELS WITH THE DEPARTURE OF
THE UPPER LEVEL RIDGE AND INCREASE IN ATMOSPHERIC MOISTURE.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED EACH AFTERNOON AND
EARLY EVENING TODAY THROUGH SATURDAY ACROSS THE WESTERN HILL
COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. AFTERNOON RELATIVE
HUMIDITIES WILL LOWER TO AROUND 25 PERCENT WITH SOUTH AND SOUTHEAST
20-FOOT WINDS OF 10 TO 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY             100  76  99  76  98 /   0   0  20  10  30
AUSTIN BERGSTROM INTL AIRPORT  99  73  98  73  97 /   0   0  20  10  30
NEW BRAUNFELS MUNI AIRPORT     99  73  98  72  97 /   0   0  20  10  30
BURNET MUNI AIRPORT            99  75  98  76  97 /   0   0  20  20  30
DEL RIO INTL AIRPORT          102  79 101  79 101 /   0   0  -   10  20
GEORGETOWN MUNI AIRPORT        98  75  98  76  96 /   0   0  20  20  30
HONDO MUNI AIRPORT             99  72  98  72  99 /   0   0  10  10  20
SAN MARCOS MUNI AIRPORT        99  74  98  73  97 /   0   0  20  10  30
LA GRANGE - FAYETTE REGIONAL   98  76  97  76  96 /  -    0  30  10  40
SAN ANTONIO INTL AIRPORT      100  77  98  77  99 /   0   0  20  10  20
STINSON MUNI AIRPORT          100  75 100  75 100 /   0   0  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...13
Hazardous weather outlook, Aug 16, 4:15 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT THU AUG 16 2012

TXZ171>173-183>194-202>209-217>225-228-171000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
415 AM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING ACROSS THE WESTERN HILL COUNTRY...EDWARDS
PLATEAU AND RIO GRANDE PLAINS. RELATIVE HUMIDITIES WILL FALL TO
AROUND 25 PERCENT WITH SOUTH TO SOUTHEAST WINDS OF 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED FRIDAY AND
SATURDAY DURING THE AFTERNOON INTO THE EARLY EVENING HOURS ACROSS
THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS.
RELATIVE HUMIDITIES WILL FALL TO AROUND 25 PERCENT WITH SOUTH TO
SOUTHEAST WINDS OF 10 TO 15 MPH.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.